Jump to content

Photo

When To Consider A 2Nd Course Of Accutane?


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 monopoly

monopoly

    Junior Member

  • Members
  • Posts & Likes
    Posts: 78
    Gallery Images: 8
    Blog Entries: 27
    Likes: 4
About Me
  • Joined: 29-January 09

Posted 20 February 2013 - 09:22 PM

Hi everybody,

 

I went on Accutane for 9 months, started in spring 2011 and was done around January 2012. I had bad acne and I had it for half my life. I was on 40mg a day, and then the last 3 months we tapered down to 20mg/day. I never experienced the initial breakout phase, I was lucky in that since taking it I only saw improvements, it never got worse before it got better. I am very happy I took it despite some of the small side effects I still have, they are worth it to me for clear skin.

 

In the past month though I've noticed I started to have isolated breakouts. One just above my eyebrow, then one on my chin. They have gone away, and am now noticing another breakout right on the corner of my lip. When I had acne I used to get breakouts there a lot, it's like I had a beard of acne it was gross.

 

Anyway, I'm happy with my skin however I'm just wondering when does one think it's time to go back for a second course? Could these just be isolated events like me not washing my face properly or not washing my pillowcase as frequently, or I touched my face with dirty fingers in those spots? 

 

I'm not sure whether this is enough cause for concern to see my derm, but at the same time there's no way I want to put up with acne again. Should I wait and break out even more before 'it's confirmed' that my acne is back, or should I just be more cautious with my hygiene? Would love to know from you all, especially those that decided to go on a second course....what made you decide you gotta go back on it? I understand it is a strong medicine so I don't want to go back on it for a couple of pimples that have gone away, but I also don't want to wait until I can connect the dots on my face again. :S

 

Any advice appreciated!

 

PS: My derm said everyone is different, a second course is always an option, some people can break out after their first course of Accutane after one day, one month, or a few years.



#2 monopoly

monopoly

    Junior Member

  • Members
  • Posts & Likes
    Posts: 78
    Gallery Images: 8
    Blog Entries: 27
    Likes: 4
About Me
  • Joined: 29-January 09

Posted 23 February 2013 - 08:27 PM

Anyone?



#3 aspirin

aspirin

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 0
About Me
  • Joined: 28-November 06

Posted 23 February 2013 - 09:08 PM

If you have mild acne, I would not go on a second course. I am going on a second course because my acne in the past few months has gotten more severe than when I initially took Accutane five years ago. While I didn't have any major side effects the first go-round, that doesn't mean I won't this time. But the psychological effects of having such severe acne brought me to my decision.

 

There are so many risks involved with Accutane, if you can take OTC topicals, then why not go that route? I was never fully clear on Accutane, but I did get to the point where I was happy with the results.



#4 monopoly

monopoly

    Junior Member

  • Members
  • Posts & Likes
    Posts: 78
    Gallery Images: 8
    Blog Entries: 27
    Likes: 4
About Me
  • Joined: 29-January 09

Posted 24 February 2013 - 10:05 PM

That's a good point. What I'm getting right now isn't even acne, it's just one breakout that lasts for 3 weeks and then subsides and goes away. I have a clear face with one breakout...it would be such an insult to those who actually are suffering from acne to say that what I'm going through is acne. In the end though, I guess it's what your comfortable with. I will keep an eye on it and if by summer time I see that the breakouts are more frequent then I will speak with my derm. I was freaking out because the breakouts that did come back were the same types of breakouts I had when I had acne, not to mention they were in the same WEIRD WEIRD spots on my face, around my mouth and the corners of my mouth. 



#5 Livetoregret

Livetoregret

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 295
    Gallery Images: 14
    Likes: 52
About Me
  • Joined: 22-October 12

Posted 24 February 2013 - 11:21 PM

Why do people rely on poisoning the entire body to get TEMPORARILY clear skin?



#6 aspirin

aspirin

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 0
About Me
  • Joined: 28-November 06

Posted 25 February 2013 - 12:42 AM

^Because for a lot of people the psychological damage of acne is very intense. I'm sorry you had such a bad experience but that is not what the majority of Accutane users go through. I am still wondering why you were put on Accutane at such a high dosage when your before pics look like you have very mild acne.

 

@monopoly, I was just looking at your gallery photos, and now I really don't think you need Accutane. You have beautiful skin and a pimple here or there doesn't change that. I've heard that acne around the chin is hormonal, so you might want to check that as a possible reason. If it's right near the lips, it might be your toothpaste or chapstick clogging your pores.



#7 lionfish

lionfish

    Junior Member

  • Members
  • Posts & Likes
    Posts: 70
    Likes: 7
About Me
  • Joined: 21-February 11

Achievements

     

Posted 25 February 2013 - 01:41 AM

If the new breakout is only mild then it would make more sense to go to your GP and ask them if you can try some topical creams or antibiotics first.  


Took Roaccutane for moderate but persistent adult back & body acne.
 

04/2013. Completed course after 32 weeks, cumulative dosage of approx 100mg per kg. 

02/2014.  Completed second lower dose course.  

04/2014.  Acne is already returning.....

 

 


#8 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Joined: 05-December 11

Posted 25 February 2013 - 01:28 PM

my dermatologist told me that there is some new evidence from studies that show that accutane can increase the receptivity and sensitivity of the androgen receptors in females. This could result in increased facial hairs, or, in some acne after the course is over.  this may all be hormonal so it would be good to go down that route of tackling it out that way.



#9 sh1234

sh1234

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 228
    Blog Entries: 43
    Likes: 6
About Me
  • Joined: 23-January 10

Posted 27 February 2013 - 06:43 PM

when your acne feels out of control again...thats when to ask for a second course. My acne has gone up and down since ending accutane and sometimes its almost perfect and i almost feel like its normal...then it'll take a dive and get really bad and thats when im really considering accutane again...but then it clears up again...its kind of confusing but when it really starts to bother you again and you cant control it anymore thats when id draw the line. I actually got so desperate during a breakout stage that i made a doc appt where i was planning to beg for accutane again, but by the time my appt came around my skin was cleared up and she told me there was nothing wrong with my skin and i was crazy and dont need accutane...ugh. what to do